There have been three more suspected overdoses at Hamilton’s Barton Street jail.
Emergency medical services Supt. David Thompson says Hamilton paramedics received a 911 call from the Hamilton-Wentworth Detention Centre for reports of a female patient suffering from an overdose around 7 p.m. Thursday.
While tending to the first patient, paramedics were made aware of a second patient exhibiting signs of an opioid overdose, and both women were taken to hospital for treatment.
Then, a short time later, a third patient from the same cell also experienced overdose symptoms.
In the first week of May 2019, Thompson says Hamilton Paramedic Services have responded to 20 opioid-related calls, bringing this year’s total to over 300.
He would like to remind those using opioids of the four Cs:
- Consume with others
- Carry Narcan
- Call 911 immediately if an overdose is suspected
- Chest compressions should be started immediately